Alert archive / Iowa / Flash Flood Warnings in 2011

Flash Flood Warning 17, NWS Des Moines, IA

June 14, 2011Mahaska County, Marion County, Iowa

NWS Des Moines, IA issued this flash flood warning at Jun 14, 2011, 5:05 AM CDT for Mahaska County, Marion County, Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2011, 5:05 AM CDT (10:05 UTC)
Expired
Jun 14, 2011, 11:00 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Mahaska County, IA, Marion County, IA

The radar

The Des Moines radar (KDMX), 93 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 10.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2011-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2011-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1568 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
266 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

983 
WGUS53 KDMX 141005
FFWDMX
IAC123-125-141600-
/O.NEW.KDMX.FF.W.0017.110614T1005Z-110614T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
505 AM CDT TUE JUN 14 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MAHASKA COUNTY IN SOUTH CENTRAL IOWA...
  NORTHERN MARION COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 1100 AM CDT

* AT 504 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RADAR ESTIMATES THAT 2 TO 4 INCHES OF RAIN HAS FALLEN 
  IN THE AREA DURING THE PAST 2 TO 3 HOURS.


* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  OSKALOOSA AND PELLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.

&&

LAT...LON 4117 9242 4116 9278 4151 9332 4151 9284

$$
6 follow-up statements
354 
WGUS73 KDMX 141112
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
612 AM CDT TUE JUN 14 2011

IAC123-125-141600-
/O.CON.KDMX.FF.W.0017.000000T0000Z-110614T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION IA-MAHASKA IA-
612 AM CDT TUE JUN 14 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR MAHASKA AND NORTHEASTERN
MARION COUNTIES UNTIL 1100 AM CDT...

AT 612 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS PORTIONS OF THE WARNED 
AREA.  RADAR ESTIMATED 2 TO 4 INCHES OF RAIN HAS FALLEN IN MUCH OF 
THE AREA DURING THE PAST FOUR HOURS.  

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...
OSKALOOSA AND PELLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

&&

LAT...LON 4117 9242 4116 9278 4151 9332 4151 9284

$$
050 
WGUS73 KDMX 141212
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
712 AM CDT TUE JUN 14 2011

IAC123-125-141600-
/O.CON.KDMX.FF.W.0017.000000T0000Z-110614T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION IA-MAHASKA IA-
712 AM CDT TUE JUN 14 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR MAHASKA AND NORTHEASTERN
MARION COUNTIES UNTIL 1100 AM CDT...

AT 710 AM CDT...RADAR INDICATED THAT 2 TO 4 INCHES OF RAIN FELL OVER 
THE WARNED AREA EARLY THIS MORNING...WITH A FEW AREAS OVER 5 
INCHES.  THE THUNDERSTORMS THAT PRODUCED THE HEAVY RAINFALL HAS NOT 
MOVED TO THE NORTH AND EAST OF THE AREA...THUS CONDITIONS WILL 
IMPROVE GRADUALLY THIS MORNING.

SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...
OSKALOOSA AND PELLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

&&

LAT...LON 4117 9242 4116 9278 4151 9332 4151 9284

$$
916 
WGUS73 KDMX 141307
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
807 AM CDT TUE JUN 14 2011

IAC123-125-141600-
/O.CON.KDMX.FF.W.0017.000000T0000Z-110614T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION IA-MAHASKA IA-
807 AM CDT TUE JUN 14 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR MAHASKA AND NORTHEASTERN
MARION COUNTIES UNTIL 1100 AM CDT...

AT 803 AM CDT...THE HEAVY RAIN HAS ENDED BUT RUNOFF FROM THIS 
EXCESSIVE RAINFALL WILL CONTINUE TO CAUSE SOME FLASH FLOODING TO 
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING 
INCLUDE...OSKALOOSA AND PELLA.

ESTIMATED RAINFALL ACROSS THE AREA FROM LAST NIGHTS STORMS RANGED 
FROM 2 TO 4 INCHES WITH SOME AREAS RECEIVING IN EXCESS OF 5 INCHES. 

HIGHWAY 92 FROM COUNTY ROAD T25 TO US HIGHWAY 163 IS CLOSED DUE TO 
HIGH WATER.  THE ROAD IS EXPECTED TO REMAIN CLOSED FOR SEVERAL MORE 
HOURS. OTHER LESSER TRAVELED ROADS MAY ALSO BE IMPACTED BY HIGH 
WATER THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL HAS CAUSED FLOODING OF SMALL 
CREEKS AND STREAMS...SOME HIGHWAYS AND UNDERPASSES. 
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF 
CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE ALSO SUBJECT TO 
FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

&&

LAT...LON 4117 9242 4116 9278 4151 9332 4151 9284

$$

VACHALEK
761 
WGUS73 KDMX 141414
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
914 AM CDT TUE JUN 14 2011

IAC123-125-141600-
/O.CON.KDMX.FF.W.0017.000000T0000Z-110614T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION IA-MAHASKA IA-
914 AM CDT TUE JUN 14 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR MAHASKA AND NORTHEASTERN
MARION COUNTIES UNTIL 1100 AM CDT...

AT 913 AM CDT...LIGHT SHOWERS CONTINUE ACROSS THE AREA. HOWEVER... 
THE EFFECTS OF LAST NIGHTS FLOODING CONTINUE. 

THE HEAVY RAIN HAS ENDED BUT RUNOFF FROM THIS EXCESSIVE RAINFALL 
WILL CONTINUE TO CAUSE SOME FLASH FLOODING TO OCCUR. SOME LOCATIONS 
THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...OSKALOOSA AND PELLA.

ESTIMATED RAINFALL ACROSS THE AREA FROM LAST NIGHTS STORMS RANGED 
FROM 2 TO 4 INCHES WITH SOME AREAS RECEIVING IN EXCESS OF 5 INCHES. 

HIGHWAY 92 FROM COUNTY ROAD T25 TO US HIGHWAY 163 IS CLOSED DUE TO 
HIGH WATER.  THE ROAD IS EXPECTED TO REMAIN CLOSED FOR SEVERAL MORE 
HOURS. OTHER LESSER TRAVELED ROADS MAY ALSO BE IMPACTED BY HIGH 
WATER THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

&&

LAT...LON 4117 9242 4116 9278 4151 9332 4151 9284

$$

VACHALEK
867 
WGUS73 KDMX 141510
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1010 AM CDT TUE JUN 14 2011

IAC123-125-141600-
/O.CON.KDMX.FF.W.0017.000000T0000Z-110614T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION IA-MAHASKA IA-
1010 AM CDT TUE JUN 14 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR MAHASKA AND NORTHEASTERN
MARION COUNTIES UNTIL 1100 AM CDT...

AT 1006 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT WATER 
CONTINUES OVER NUMEROUS SECONDARY ROADS AND ONE MAJOR HIGHWAY.

LIGHT SHOWERS CONTINUE ACROSS THE AREA. HOWEVER...THE EFFECTS OF 
LAST NIGHTS FLOODING CONTINUE. 

THE HEAVY RAIN HAS ENDED BUT RUNOFF FROM THIS EXCESSIVE RAINFALL 
WILL CONTINUE TO CAUSE SOME FLOODING TO OCCUR. SOME LOCATIONS 
THAT WILL EXPERIENCE FLOODING INCLUDE...OSKALOOSA AND PELLA.

ESTIMATED RAINFALL ACROSS THE AREA FROM LAST NIGHTS STORMS RANGED 
FROM 2 TO 4 INCHES WITH SOME AREAS RECEIVING IN EXCESS OF 5 INCHES. 

HIGHWAY 92 FROM COUNTY ROAD T25 TO US HIGHWAY 163 IS CLOSED DUE TO 
HIGH WATER.  THE ROAD IS EXPECTED TO REMAIN CLOSED FOR A COUPLE MORE 
HOURS. NUMEROUS LESSER TRAVELED ROADS THROUGHOUT MARION COUNTY ARE 
IMPACTED BY HIGH WATER THIS MORNING. AN AREAL FLOOD WARNING MAY BE 
ISSUED AT 1100 AM THIS MORNING...REPLACING THIS WARNING. 

SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...
OSKALOOSA AND PELLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL HAS CAUSED FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

&&

LAT...LON 4117 9242 4116 9278 4151 9332 4151 9284

$$

VACHALEK
983 
WGUS73 KDMX 141559
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1059 AM CDT TUE JUN 14 2011

IAC123-125-141613-
/O.EXP.KDMX.FF.W.0017.000000T0000Z-110614T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION IA-MAHASKA IA-
1059 AM CDT TUE JUN 14 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR MAHASKA AND
NORTHEASTERN MARION COUNTIES WILL BE ALLOWED TO EXPIRE AT 1100 AM
CDT...

AN AREAL FLOOD WARNING IS REPLACING THE FLASH FLOOD WARNING AND WILL 
BE IN EFFECT THROUGH WEDNESDAY MORNING OR UNTIL CANCELED. 

IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 4117 9242 4116 9278 4151 9332 4151 9284

$$

VACHALEK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 4:25 AM CDT, 40 minutes earlier.

Area forecast discussion, Jun 14, 4:25 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
425 AM CDT TUE JUN 14 2011

.DISCUSSION...
STRONG 60 KT LOW LEVEL JET IS POINTING INTO IOWA THIS MORNING WITH
GOOD SPEED CONVERGENCE AND MUCAPES OF 2000 TO 3000 J/KG LIFTING
INTO STATE. IN ADDITION...MID LEVEL LAPSE RATES NEAR 8.5 C/KM AND
PWATS OVER 1.5 INCHES. THIS HAS ALL RESULTED IN AN ACTIVE NIGHT
WITH AREAS OF HEAVY RAINFALL OBSERVED OVER THE SOUTHERN HALF OF
THE AREA IN ADDITIONAL TO NUMEROUS LARGE HAIL REPORTS. THIS AREA
OF ACTIVITY IS EXPECTED TO GRADUALLY LIFT NORTHEAST THIS MORNING
WITH THE SOUTH BECOMING MOSTLY DRY FOR A PERIOD. A DECAYING
MCS/DEVELOPING MCV IS CURRENTLY LIFTING NORTHEAST THROUGH NEBRASKA
AND MAY IGNITE ADDITIONAL STORMS OVER NORTHERN IA THIS MORNING
WHICH WOULD TRACK EAST/SOUTHEAST ALONG THE INSTABILITY AXIS.

SURFACE WARM FRONT IS EXPECTED TO REACH SOUTHERN IOWA THIS
AFTERNOON WITH INCREASING SFC BASED INSTABILITIES AND WEAKENING
INHIBITIONS AS THE UPPER WAVE TO THE WEST APPROACHES. SUPERCELLS
CAPABLE OF LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES ARE
POSSIBLE. POSSIBLY THE GREATEST THREAT THOUGH IS ANOTHER ROUND OF
HEAVY RAINFALL WHEN IT IS NOT NEEDED. PWATS INCREASE TO NEAR 1.75
INCHES LATE THIS AFTERNOON AND TONIGHT. WITH THE THREAT OF HEAVY
RAINFALL ONCE AGAIN...HAVE EXTENDED THE FLASH FLOOD WATCH THROUGH
12Z WEDNESDAY.

PRECIPITATION WILL BE ENDING FROM WEST TO EAST ON WEDNESDAY THEN
MOSTLY DRY THROUGH THURSDAY AS HIGH PRESSURE SETTLES IN. THE NEXT
CHANCE FOR PRECIPITATION AND THUNDERSTORMS ARRIVES THURSDAY NIGHT
AND FRIDAY AS THE NEXT UPPER WAVE MOVING THROUGH THE SOUTHWEST
FLOW HEADS TOWARD IOWA.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ADAIR-ADAMS-
APPANOOSE-AUDUBON-CASS-CLARKE-DALLAS-DAVIS-DECATUR-GUTHRIE-
JASPER-LUCAS-MADISON-MAHASKA-MARION-MONROE-POLK-POWESHIEK-
RINGGOLD-TAYLOR-UNION-WAPELLO-WARREN-WAYNE.

&&

DISCUSSION...DONAVON
AVIATION...BEERENDS
Hazardous weather outlook, Jun 13, 11:12 PM CDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1112 PM CDT MON JUN 13 2011

IAZ072-073-141015-
MADISON-WARREN-
1112 PM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO CONTINUED ACROSS THE AREA TONIGHT.
SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE
MAIN THREATS. HEAVY RAIN IS ALSO POSSIBLE. DUE TO RECENT HEAVY
RAINFALL...ANY ADDITIONAL HEAVY RAIN WOULD BE CAPABLE OF PRODUCING
FLASH FLOODING.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE DES
MOINES RIVER VALLEY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY PERIOD.
A STORM OR TWO TUESDAY COULD PRODUCE LARGE HAIL AND DAMAGING WIND. THE
THREAT FOR SEVERE STORMS BEYOND TUESDAY IS LOW BUT CANNOT BE RULED
OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC SEVERE THREATS FOR STORMS
LATER IN THE WEEK WILL BE BETTER DEFINED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS
WEEK. RAINFALL REPORTS AND ANY REPORTS OF FLOODING WOULD BE
APPRECIATED.

IAZ057>062-070-071-074-075-081>085-092>097-141015-
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-TAYLOR-RINGGOLD-DECATUR-
WAYNE-APPANOOSE-DAVIS-
1112 PM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THE AREA TONIGHT. SOME
STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN
THREATS. HEAVY RAIN IS ALSO POSSIBLE. DUE TO RECENT HEAVY RAINFALL
ALONG AND SOUTH OF THE INTERSTATE 80 CORRIDOR. ANY ADDITIONAL
HEAVY RAIN WOULD BE CAPABLE OF PRODUCING FLASH FLOODING.

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY
PERIOD. A STORM OR TWO TUESDAY COULD PRODUCE LARGE HAIL AND
DAMAGING WIND. THE THREAT FOR SEVERE STORMS BEYOND TUESDAY IS LOW
BUT CANNOT BE RULED OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC
SEVERE THREATS FOR STORMS LATER IN THE WEEK WILL BE BETTER DEFINED
IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS
WEEK. RAINFALL REPORTS AND ANY REPORTS OF FLOODING WOULD BE
APPRECIATED.

IAZ004>007-015>017-023>028-033>039-044>050-141015-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-
1112 PM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

MORE STORMS ARE AGAIN POSSIBLE OVER THE AREA TONIGHT. SOME STORMS
MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS.
HEAVY RAIN IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY PERIOD.
A STORM OR TWO TUESDAY COULD PRODUCE LARGE HAIL AND DAMAGING WIND. THE
THREAT FOR SEVERE STORMS BEYOND TUESDAY IS LOW BUT CANNOT BE RULED
OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC SEVERE THREATS FOR STORMS
LATER IN THE WEEK WILL BE BETTER DEFINED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS WEEK.
RAINFALL REPORTS WOULD BE APPRECIATED.

IAZ086-141015-
WAPELLO-
1112 PM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THE AREA TONIGHT.
SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE
MAIN THREATS. HEAVY RAIN IS ALSO POSSIBLE. DUE TO RECENT HEAVY
RAINFALL ALONG AND SOUTH OF THE INTERSTATE 80 CORRIDOR. ANY
ADDITIONAL HEAVY RAIN WOULD BE CAPABLE OF PRODUCING FLASH
FLOODING.

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

A RIVER FLOOD WARNING HAS BEEN ISSUED FOR THE DES MOINES RIVER AT
OTTUMWA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY
PERIOD. A STORM OR TWO TUESDAY COULD PRODUCE LARGE HAIL AND
DAMAGING WIND. THE THREAT FOR SEVERE STORMS BEYOND TUESDAY IS LOW
BUT CANNOT BE RULED OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC
SEVERE THREATS FOR STORMS LATER IN THE WEEK WILL BE BETTER DEFINED
IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS
WEEK. RAINFALL REPORTS AND ANY REPORTS OF FLOODING WOULD BE
APPRECIATED.

MJB

In the hours before

Local storm report, Jun 14, 2:26 AM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
226 AM CDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 AM     HAIL             ESE HUXLEY              41.89N 93.60W
06/14/2011  E2.00 INCH       STORY              IA   TRAINED SPOTTER

&&

MS JUN 11
Local storm report, Jun 14, 2:28 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
228 AM CDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 AM     HAIL             2 N HUXLEY              41.92N 93.60W
06/14/2011  E1.25 INCH       STORY              IA   LAW ENFORCEMENT

&&

MS JUN 11
Local storm report, Jun 14, 2:35 AM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
235 AM CDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 AM     HAIL             HUXLEY                  41.90N 93.60W
06/14/2011  E1.75 INCH       STORY              IA   TRAINED SPOTTER

0230 AM     HAIL             WAUKEE                  41.61N 93.86W
06/14/2011  E0.75 INCH       DALLAS             IA   BROADCAST MEDIA

&&

MS JUN 11
Local storm report, Jun 14, 2:46 AM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
246 AM CDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     HAIL             NEVADA                  42.02N 93.45W
06/14/2011  E1.00 INCH       STORY              IA   LAW ENFORCEMENT

&&

MS JUN 11
Special weather statement, Jun 14, 2:50 AM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
250 AM CDT TUE JUN 14 2011

IAZ059-060-140845-
DALLAS-POLK-
250 AM CDT TUE JUN 14 2011

...HEAVY RAINFALL OVER THE NEXT HOUR...
..

AT 247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS MOVING THROUGH THE AREA.

PENNY SIZE HAIL...AND HEAVY RAINFALL OF AN INCH OR MORE PER HOUR ARE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  PLEASANT HILL...      ELKHART...            ALTOONA...
  BONDURANT...          RUNNELLS...           MITCHELLVILLE...
  DES MOINES...         WINDSOR HEIGHTS...    CLIVE...
  URBANDALE...          WEST DES MOINES...

LOW LAND FLOODING AND PONDING AT INTERSECTIONS IS LIKELY WITH THESE
STORMS.
Local storm report, Jun 14, 2:58 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
258 AM CDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     HAIL             NEVADA                  42.02N 93.45W
06/14/2011  M2.00 INCH       STORY              IA   TRAINED SPOTTER

&&

SKOW

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:16 PM CDTRiver Flood WarningDMXWapello54 hr
Jun 13, 9:01 PM CDTFlash Flood WarningDMXAppanoose, Davis6 hr
Jun 13, 11:52 PM CDTSevere Thunderstorm WarningDMXAdair, Madison23 min
Jun 14, 12:16 AM CDTSevere Thunderstorm WarningDMXDallas, Madison44 min
Jun 14, 12:25 AM CDTSevere Thunderstorm WarningDMXMadison50 min
Jun 14, 12:57 AM CDTSevere Thunderstorm WarningDMXDallas, Polk35 min
Jun 14, 1:01 AM CDTSevere Thunderstorm WarningDMXMahaska, Marion16 min
Jun 14, 1:04 AM CDTFlash Flood WarningDMXMadison4 hr
Jun 14, 1:12 AM CDTSevere Thunderstorm WarningDMXDallas, Madison48 min
Jun 14, 1:16 AM CDTSevere Thunderstorm WarningDMXMahaska, Poweshiek44 min
Jun 14, 1:54 AM CDTSevere Thunderstorm WarningDMXDallas, Madison, Polk, Warren51 min
Jun 14, 2:09 AM CDTSevere Thunderstorm WarningDMXMarion, Warren51 min
Jun 14, 2:27 AM CDTSevere Thunderstorm WarningDMXBoone, Hardin, Marshall, Story63 min
Jun 14, 2:59 AM CDTRiver Flood WarningDMXMahaska, Marion53 hr
Jun 14, 3:27 AM CDTSevere Thunderstorm WarningDMXGrundy, Hardin, Marshall48 min
Jun 14, 3:54 AM CDTSevere Thunderstorm WarningDMXMahaska, Marion51 min
Jun 14, 5:09 AM CDTSevere Thunderstorm WarningDMXCerro Gordo, Worth23 min
Jun 14, 5:14 AM CDTSevere Thunderstorm WarningDMXButler46 min
Jun 14, 6:00 AM CDTSevere Thunderstorm WarningDMXMarshall, Story45 min
Jun 14, 6:32 AM CDTRiver Flood WarningDMXMahaska, Wapello34 hr
Jun 14, 10:02 AM CDTRiver Flood WarningDMXPolk13 hr
Jun 14, 10:02 AM CDTRiver Flood WarningDMXPolk13 hr
Jun 14, 10:57 AM CDTAreal Flood WarningDMXMahaska, Marion24 hr

Nearby

Flash Flood Warnings in Iowa, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.